Transformation Groups

, Volume 14, Issue 1, pp 1–27 | Cite as

Extensions of Finite Quantum Groups by Finite Groups



We give a necessary and sufficient condition for two Hopf algebras presented as central extensions to be isomorphic, in a suitable setting. We then study the question of isomorphism between the Hopf algebras constructed in [AG] as quantum subgroups of quantum groups at roots of 1. Finally, we apply the first general result to show the existence of infinitely many non-isomorphic Hopf algebras of the same dimension, presented as extensions of finite quantum groups by finite groups.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]
    N. Andruskiewitsch, Notes on extensions of Hopf algebras, Canad. J. Math. 48 (1996), no. 1, 3–42.MATHMathSciNetGoogle Scholar
  2. [AD]
    N. Andruskiewitsch, J. Devoto, Extensions of Hopf algebras, St. Petersburg Math. J. 7 (1996), no. 1, 17–52.MathSciNetGoogle Scholar
  3. [AG]
    N. Andruskiewitsch, G. A. García, Quantum subgroups of a simple quantum group at roots of 1, Compositio Math., to appear. Preprint is available at arXiv:0707.0070v2.
  4. [AS1]
    N. Andruskiewitsch, H.-J. Schneider, Appendix to [A].Google Scholar
  5. [AS2]
    N. Andruskiewitsch, H.-J. Schneider, On the classification of finite-dimensional pointed Hopf algebras, Ann. of Math., to appear.Google Scholar
  6. [Br]
    K. S. Brown, Cohomology of Groups, Springer-Verlag, New York, 1982. Russian transl.: К. С. Браун, Когомологии групп, Наука, М., 1987.Google Scholar
  7. [BG]
    K. A. Brown, K. R. Goodearl, Lectures on Algebraic Quantum Groups, Advanced Courses in Mathematics, CRM Barcelona, Birkhäuser, Basel, 2002.Google Scholar
  8. [CG]
    A. M. Cohen, R. L. Griess, Jr., On finite simple subgroups of the complex Lie group of type E8, in : The Arcata Conference on Representations of Finite Groups, Arcata/CA, 1986, Proc. Sympos. Pure Math. Vol. 47, Part 2, Amer. Math. Soc., Providence, RI, 1987, pp. 367–405.Google Scholar
  9. [DNR]
    S. Dăscălescu, C. Năstăsescu, Ş. Raianu, Hopf Algebras. An Introduction, Marcel Dekker, New York, 2001.MATHGoogle Scholar
  10. [DL]
    C. De Concini, V. Lyubashenko, Quantum function algebra at roots of 1, Adv. Math. 108 (1994), no. 2, 205–262.MATHCrossRefMathSciNetGoogle Scholar
  11. [D1]
    Е. Б. Дынкин, Полупростые подалгебры полупростых алгебр Ли, Мат. сб. 30(72) (1952), no. 2, 349–462. English transl.: E. B. Dynkin, Semisimple subalgebras of semisimple Lie algebras, Amer. Math. Soc., Transl., II. Ser. 6, Amer. Math. Soc., Providence, RI, 1957, pp. 111–243.Google Scholar
  12. [D2]
    Е. Б. Дынкин, МаксималІные подгруппы классияеких групп, Труды Моск. мат. о-ва. 1 (1952), 39–166. English transl.: E. B. Dynkin, Maximal subgroups of the classical groups, Amer. Math. Soc., Transl., II. Ser. 6, Amer. Math. Soc., Providence, RI, 1957, pp. 245–378.Google Scholar
  13. [G]
    G. A. García, Álgebras de Hopf y grupos cuánticos, Tesis de doctorado, Universidad de Córdoba (2007). Available at
  14. [Gñ1]
    M. Graña, On Nichols algebras of low dimension, Contemp. Math. 267 (2000), 111–134.Google Scholar
  15. [Gñ2]
    M. Graña, Finite-dimensional Nichols algebras of nondiagonal group type, zoo of examples. Available at
  16. [He]
    I. Heckenberger, Classification of arithmetic root systems, Adv. Math., to appear. Preprint is available at arXiv:math.QA/0605795.
  17. [Hu]
    J. E. Humphreys, Introduction to Lie Algebras and Representation Theory, Graduate Texts in Mathematics, Vol. 9, Springer-Verlag, New York, 1980. Russian transl.: Дж. Хамфрис, Введение в теорию алгебр Ли и их представлений, МЦНМО, 2003.Google Scholar
  18. [Hu2]
    J. E. Humphreys, Linear Algebraic Groups, Graduate Texts in Mathematics, Vol. 21, Springer-Verlag, New York, 1981.Google Scholar
  19. [J]
    J. C. Jantzen, Lectures on Quantum Groups, Graduate Studies in Mathematics, Vol. 6, Amer. Math. Soc., Providence, RI, 1996.Google Scholar
  20. [KT]
    H. F. Kreimer, M. Takeuchi, Hopf algebras and Galois extensions of an algebra, Indiana Univ. Math. J. 30 (1981), 675–692.MATHCrossRefMathSciNetGoogle Scholar
  21. [L1]
    G. Lusztig, Finite dimensional Hopf algebras arising from quantized universal enveloping algebras, J. Amer. Math. Soc. 3 (1990), no. 1, 257–296.MATHCrossRefMathSciNetGoogle Scholar
  22. [L2]
    G. Lusztig, Quantum groups at roots of 1, Geom. Dedicata 35 (1990), nos. 1–3, 89–113.MATHMathSciNetGoogle Scholar
  23. [Mk]
    A. Masuoka, Defending the negated Kaplansky conjecture, Proc. Amer. Math. Soc. 129 (2001), no. 11, 3185–3192.MATHCrossRefMathSciNetGoogle Scholar
  24. [MS]
    A. Milinski, H-J. Schneider, Pointed indecomposable Hopf algebras over Coxeter groups, Contemp. Math. 267 (2000), 215–236.MathSciNetGoogle Scholar
  25. [Mo]
    S. Montgomery, Hopf Algebras and Their Actions on Rings, CBMS Regional Conference Series in Mathematics, Vol. 82, Amer. Math. Soc., Providence, RI, 1993.Google Scholar
  26. [M1]
    E. Müller, Some topics on Frobenius-Lusztig kernels I, J. Algebra 206 (1998), 624–658.MATHCrossRefMathSciNetGoogle Scholar
  27. [M3]
    E. Müller, Finite subgroups of the quantum general linear group, Proc. London Math. Soc. (3) 81 (2000), no. 1, 190–210.MATHCrossRefMathSciNetGoogle Scholar
  28. [PW]
    A. Pianzola, A. Weiss, The Rationality of elements of prime order in compact connected simple Lie groups, J. Algebra 144 (1991), 510–521.MATHCrossRefMathSciNetGoogle Scholar
  29. [R]
    R. W. Richardson, Orbits, invariants, and representations associated to involutions of reductive groups, Invent. Math. 66 (1982), 287–312.MATHCrossRefMathSciNetGoogle Scholar
  30. [S]
    J. P. Serre, Exemples de plongements des groups PSL2(F p) dans des groupes de Lie simples, Invent. Math. 124 (1996), nos. 1–3, 525–562.MATHCrossRefMathSciNetGoogle Scholar
  31. [SS]
    P. Schauenburg, H.-J. Schneider, Galois type extensions and Hopf algebras, preprint.Google Scholar
  32. [Sch1]
    H.-J. Schneider, Some remarks on exact sequences of quantum groups, Commun. Algebra 21 (1993), no. 9, 3337–3357.MATHCrossRefGoogle Scholar
  33. [Sch2]
    H.-J. Schneider, Normal basis and transitivity of crossed products for Hopf algebras, J. Algebra 152 (1992), no. 2, 289–312.MATHCrossRefMathSciNetGoogle Scholar
  34. [Sk]
    S. Skryabin, New results on the bijectivity of antipode of a Hopf algebra, J. Algebra 306 (2006), 622–633.MATHCrossRefMathSciNetGoogle Scholar
  35. [Su]
    J. Sullivan, Affine group schemes with integrals, J. Algebra 22 (1972), 546–558.MATHCrossRefMathSciNetGoogle Scholar
  36. [Sw]
    M. Sweedler, Hopf Algebras, Benjamin, New York, 1969.Google Scholar
  37. [T]
    M. Takeuchi, Relative Hopf modules — equivalence and freeness criteria, J. Algebra 60 (1979), 452–471.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Boston 2008

Authors and Affiliations

  1. 1.FaMAF-CIEM (CONICET), Universidad Nacional de CórdobaCórdobaArgentina

Personalised recommendations